Alert archive / Illinois / Flash Flood Warnings in 1996

Flash Flood Warning 17, NWS Lincoln, IL

June 2, 1996Knox County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 2, 1996, 8:04 PM CDT for Knox County, Illinois. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 1996, 8:04 PM CDT (01:04 UTC)
Expired
Jun 2, 1996, 10:00 PM CDT
In force
116 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 1996-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 1996-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 030105
FFWSPI
ILC095-030300-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
804 PM CDT SUN JUN 2 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ILLINOIS
 
   ...KNOX COUNTY
 
AT 800 PM...RADAR INDICATED VERY HEAVY RAINFALL CONTINUING TO OCCUR
ACROSS KNOX COUNTY. 1 TO 2 INCHES OF RAINFALL HAS LIKELY FALLEN ACROSS
PORTIONS OF THE COUNTY JUST IN THE LAST HOUR.
 
 
 
 
MOVE TO HIGHER GROUND IMMEDIATELY. FLOODING IS IMMINENT. DO NOT
TRY TO WALK OR DRIVE ACROSS RAPIDLY MOVING WATER...AS YOU MAY BE
SWEPT AWAY BY THE CURRENT.
$$
 
FRIEDERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:01 AM CDT, 18 hours 3 minutes earlier.

Area forecast discussion, Jun 2, 2:01 AM CDT, 18 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 AM CDT SUN JUN 2 1996

AS OF 0645Z...88D SHOWING RW ACTIVITY ABOUT TO MOV OUT OF EC IL.
SATELLITE LOOP SHOWG CLRG LINE FROM JUST W OF PIA TO JUST W OF SPI...SO
WITH CLRG SKIES AND WINDS BECOMING LIGHT...CAN EXPECT SOME PATCHY FOG TO
DEVLOP THIS MORNING ACROSS CWA.

00Z MODEL RUNS...SHOW VORT MAX MOVG THRU CWA THIS EVENING WITH NEXT S/W
...SO THERE IS A CHANCE FOR SOME RW/TRW ACTIVITY.  HEATING TODAY WILL
HELP TO DESTABILIZE THE ATMOSPHERE...SO SPC HAS PUT CWA IN SLIGHT RISK.

AS FOR HI TEMPS TODAY...BELIEVE 80 TO 85 LOOKS RESONABLE WITH LOWS
TONIGHT IN THE 55 TO 60 DEGREE RANGE.

NEXT BEST CHANCE FOR RAIN LOOKS LIKE MON WITH NEXT S/W ROTATING AROUND
UPPER LVL LOW...THO MAINLY FOR THE NRN PTNS OF IL.

PIA    79/56  33
SPI    81/57  23
DEC    81/57  23
CMI    80/56  23
SE IL  84/58  03

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:47 PM CDTSevere Thunderstorm WarningILXKnox, Peoria43 min
Jun 2, 8:31 PM CDTSevere Thunderstorm WarningILXPeoria59 min
Jun 2, 8:41 PM CDTSevere Thunderstorm WarningILXFulton64 min
Jun 2, 9:19 PM CDTTornado WarningILXMason41 min
Jun 2, 10:22 PM CDTSevere Thunderstorm WarningILXChristian68 min

Nearby

Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.